Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 26, 2021Crane County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 26, 2021, 9:32 PM CDT for Crane County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 9:32 PM CDT (02:32 UTC)
Expired
Jun 26, 2021, 10:30 PM CDT
In force
58 min
Issued by
NWS Midland/Odessa, TX

County Crane County, TX

The radar

The Midland/Odessa radar (KMAF), 88 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
2717 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS84 KMAF 270232
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
932 PM CDT Sat Jun 26 2021
 
TXZ067-068-075-270330-
Pecos TX-Crane TX-Ward TX-
932 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EASTERN
REEVES...EASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 1030 PM
CDT...

At 932 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monahans, moving southeast at 15 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Monahans, Thorntonville, Grandfalls, Royalty, Imperial Reservoir, Roy
Hurd Memorial Airport, Imperial and Monahans Sandhills State Park.

This includes Interstate 20 between mile markers 79 and 86.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3139 10245 3110 10294 3136 10302 3137 10301
      3138 10303 3147 10306 3164 10283
TIME...MOT...LOC 0232Z 317DEG 13KT 3150 10288 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 26, 6:49 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 26, 6:49 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
649 PM CDT Sat Jun 26 2021

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Sat Jun 26 2021

Challenging aviation forecast this period, with scattered
thunderstorms ongoing at issuance impacting MAF. Additional
widespread storm development is expected tonight between 04-08Z,
thus have included VCTS mention at all but INK where confidence
is lower, and will amend with TEMPO mention as needed. Winds will
be erratic and at least intermittently gusty INVOF storms/outflow
boundaries, with winds exceeding 40kt possible with the stronger
storms. Heavy rain/blowing dust could also produce localized
MVFR/IFR conditions. Of additional concern are MVFR ceilings that
look to impact much of the region late tonight through Sunday
morning, with slow improvement expected through 18Z. Additional
storms will be possible Sunday, however, will handle TS mention
for Sunday afternoon in later issuances.

&&

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 133 PM CDT Sat Jun 26 2021

A mesolow apparent in both mesoanalysis and in KMAF WSR-88D data is
currently located over the northwestern Permian Basin, with a weak
boundary trailing east-northeastward from this low across the far
northern Permian Basin and the southeastern South Plains, while a
dryline of sorts extends south from the mesolow across central Pecos
County and from there to the Big Bend region.  CI over the Davis and
Chisos Mountains has occurred, and we expect more scattered
development over those elevated heat sources later this afternoon.
Meanwhile, back up across the Permian Basin, conceptual models and
CAMs differ somewhat, with the HRRR and the NSSL WRF most aggressive
in generating scattered thunderstorms over the northern and central
Permian Basin by late afternoon and evening. However, there doesn't
seem to be much of a surface focus for CI. In any event, forecast
model soundings initially indicate an inverted-vee structure and
generally weak shear, meaning that the most likely severe scenario
will be in the form of downbursts (especially with storms where
descending KDP cores are shown near the freezing level of about 17
kft). DCAPE around 1800 J/kg is indicated in the latest SPC
mesoanalysis, further supporting the potential for a severe wind
threat across the northern and central Permian Basin. As to hail,
we'd need to get 50 dBZ to about 25 kft for marginal severe stones,
but melting will take a toll as wet bulb zero heights around 10 kft
will be present. Brief heavy rain and frequent lightning are also
likely. The severe threat should end by early evening as the PBL
decouples, MLCAPE decreases, and convection is no longer rooted in
the boundary layer.

Outflow boundaries from this afternoon's convection will complicate
matters further overnight as an approaching subtle short wave trough
provides a modicum of lift.  Colliding outflow boundaries as the PBL
collapses and winds above the PBL go supergeostrophic will continue
feeding CAPE to storms later this evening. The HRRR indicates a
strong signal of westward moisture transport of 13-14 g/kg at 850
hPa opposite the upstream Corfidi vectors north of the front over
southeastern New Mexico and the northwestern Permian Basin, implying
a locally heavy rain threat will exist over these areas overnight.
We've not pulled the trigger on a flash flood watch given dry
antecedent conditions, but this could change pending development of
convection overnight.  QPF overnight is a challenge and have gone
with a blend of WPC guidance, HRRR, and NBM.

Behind the front, gap winds through Guadalupe Pass will be a hazard
for high-profile vehicles.  Sustained winds of 35 to 45 mph with
gusts to near 60 mph are possible, and a High Wind Warning remains
in effect tonight for this area.  Motorists traveling along US
62/180 are urged to exercise caution while going through the Pass
tonight.

The boundary will sag slowly southward overnight and into Sunday,
and with a moist and conditionally unstable airmass over virtually
all of west Texas and southeastern New Mexico, showers and
thunderstorms are a good bet for most of the area Sunday and Sunday
night.  Storm total QPF will be highest over the northern Permian
Basin and the western Low Rolling Plains, were over two inches of
rain is forecast.

Along with the chances of rain, afternoon highs Sunday and Monday
will be below normal, with most areas staying in the 80s under
mostly cloudy skies.  Overnight lows near normal are reflected well
in NBM guidance and have stayed close to it.

&&

.LONG TERM...
(Monday through  Friday)
Issued at 133 PM CDT Sat Jun 26 2021

Focus along the stalled frontal boundary will continue through the
first half of the week as low-level convergence and weak shortwave
pulses moving overhead will be the primary drivers for extended
precip chances. A broad ridge focused off the Eastern US will extend
all the way back to Texas, leading to a shift in the low level flow
pattern to a more southeast return flow setup. Global models are
insistent on pooling fairly robust moisture field into the western
rolling plains, eventually sneaking all the way out to the Upper
Trans Pecos by Tuesday/Wednesday thanks in part to a weak sub-
tropical disturbance migrating into the Lone Star state from the
Gulf of Mexico. The front stalling along the lee of the mountains
out west will provide a prominent forced ascent signature for the
high terrain and adjacent plains with numerous showers and storms
likely to consume areas west of the Pecos River and north of I-20.
PWAT anomalies of 1-2 standard deviations above normal will be
common Mon-Wed next week across much of the forecast area. Skinny
cape with the robust moisture field reflects a greater than normal
chance for heavy rainfall, which breeds localized flooding in these
parts. This is the case for the beginning of the week, especially
for areas like the Eddy plains where all the ingredients are coming
together for a soaker. Temperatures will be anywhere from 10-15
degrees below normal for the first half of the week before slowly
scaling back towards normal for the extended.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  82  68  83 /  60  50  60  60
Carlsbad                 68  78  65  79 /  60  70  70  70
Dryden                   73  89  70  88 /  20  20  40  30
Fort Stockton            70  86  68  84 /  40  50  50  50
Guadalupe Pass           63  75  61  73 /  40  70  70  60
Hobbs                    66  77  64  79 /  70  70  70  70
Marfa                    63  80  60  79 /  50  60  50  50
Midland Intl Airport     69  83  67  82 /  60  60  60  60
Odessa                   69  82  67  82 /  60  60  60  60
Wink                     71  84  68  85 /  50  70  60  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 PM this evening to 8 AM MDT Sunday for
     Guadalupe and Delaware Mountains.

NM...None.
&&

SHORT TERM...70
LONG TERM....87
AVIATION...84
Hazardous weather outlook, Jun 26, 4:31 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
431 PM CDT Sat Jun 26 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-272145-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
431 PM CDT Sat Jun 26 2021 /331 PM MDT Sat Jun 26 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 11 PM CDT /10 PM MDT/
this evening for Lea County, the central and northern Permian Basin,
and the Western Low Rolling Plains.

There is a slight risk of severe storms this afternoon and evening,
mainly over the Permian Basin, capable of producing large hail and
damaging winds. Heavy rain may also result in flash flooding.

Elsewhere, thunderstorms are possible this afternoon and tonight.
Any storms that do develop will be accompanied by frequent lightning,
small hail, gusty winds, and brief, heavy rainfall.

A High Wind Warning is in effect for Guadalupe Pass beginning 9 PM
MDT this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A High Wind Warning is in effect for Guadalupe Pass through 8 AM MDT
Sunday.

Thunderstorms producing heavy rain may result in flash flooding late
this weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

In the hours before

Local storm report, Jun 26, 8:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
835 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      LAMESA                  32.73N 101.96W
06/26/2021                   DAWSON             TX   SOCIAL MEDIA

            VIDEO OF AT LEAST A FOOT OF FLOWING WATER OVER ROADS IN
            LAMESA.

&&

DEVIN.CHEHAK
Local storm report, Jun 26, 8:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
849 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     FLASH FLOOD      LAMESA                  32.73N 101.96W
06/26/2021                   DAWSON             TX   SOCIAL MEDIA

            VIDEO OF STREET FLOODING IN LAMESA SUBMITTED VIA SOCIAL
            MEDIA.

&&

DAVID.MUNYAN
Special weather statement, Jun 26, 9:02 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
902 PM CDT Sat Jun 26 2021

TXZ048-053-270245-
Mitchell TX-Scurry TX-
902 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCURRY AND NORTHERN
MITCHELL COUNTIES UNTIL 945 PM CDT...

At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colorado City, moving northeast at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Snyder, Colorado City, Loraine, Colorado City Airport, Inadale, Lake
Colorado City, Dunn, Hermleigh, Ira, Winston Field, Cuthbert and
Buford.

This includes Interstate 20 between mile markers 209 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.

LAT...LON 3232 10085 3242 10114 3278 10102 3263 10066
      3238 10066
TIME...MOT...LOC 0202Z 240DEG 22KT 3244 10083

87
Local storm report, Jun 26, 9:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
915 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     5 NW COLORADO CITY      32.45N 100.92W
06/26/2021  M62 MPH          Mitchell           TX   MESONET

            COLORADO CITY MESONET MEASURED A WIND GUST OF 62 MPH.

&&

DAVID.MUNYAN
Special weather statement, Jun 26, 9:21 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
921 PM CDT Sat Jun 26 2021

NMZ034-TXZ050-060-061-270315-
Southern Lea County NM-Andrews TX-Ector TX-Winkler TX-
921 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...NORTHWESTERN
ECTOR...SOUTHWESTERN ANDREWS AND NORTHEASTERN WINKLER COUNTIES UNTIL
1015 PM CDT/915 PM MDT/...

At 920 PM CDT/820 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Jal, and additional storms over southwestern
Andrews county, moving east at 5 mph,

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Jal, Jal Airport and Bennett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southeastern New Mexico...and western Texas.

LAT...LON 3200 10326 3226 10332 3228 10299 3225 10273
      3213 10263 3202 10272
TIME...MOT...LOC 0220Z 251DEG 5KT 3212 10319

84
Special weather statement, Jun 26, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
932 PM CDT Sat Jun 26 2021

TXZ067-068-075-270330-
Pecos TX-Crane TX-Ward TX-
932 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EASTERN
REEVES...EASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 1030 PM
CDT...

At 932 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monahans, moving southeast at 15 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Monahans, Thorntonville, Grandfalls, Royalty, Imperial Reservoir, Roy
Hurd Memorial Airport, Imperial and Monahans Sandhills State Park.

This includes Interstate 20 between mile markers 79 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3139 10245 3110 10294 3136 10302 3137 10301
      3138 10303 3147 10306 3164 10283
TIME...MOT...LOC 0232Z 317DEG 13KT 3150 10288

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:03 PM CDTSpecial Weather StatementMAFAndrews42 min
Jun 26, 7:10 PM CDTSpecial Weather StatementMAFYoakum50 min
Jun 26, 7:15 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines60 min
Jun 26, 7:36 PM CDTTornado Warning Tornado observedMAFDawson24 min
Jun 26, 7:38 PM CDTSpecial Weather StatementMAFCrane67 min
Jun 26, 7:41 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland29 min
Jun 26, 7:47 PM CDTSpecial Weather StatementMAFMitchell58 min
Jun 26, 8:02 PM CDTFlash Flood WarningMAFDawson3 hr
Jun 26, 8:04 PM CDTAreal Flood AdvisoryMAFGlasscock, Howard, Martin, Midland, Mitchell3 hr
Jun 26, 8:06 PM CDTAreal Flood AdvisoryMAFEctor3 hr
Jun 26, 8:25 PM CDTSpecial Weather StatementMAFWard65 min
Jun 26, 8:33 PM CDTAreal Flood AdvisoryMAFEctor, Ward, Winkler3 hr
Jun 26, 8:36 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler54 min
Jun 26, 8:38 PM CDTAreal Flood AdvisoryMAFBorden, Dawson3 hr
Jun 26, 8:47 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler3 min
Jun 26, 9:02 PM CDTSpecial Weather StatementMAFScurry43 min
Jun 26, 9:13 PM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Jun 26, 9:16 PM CDTSevere Thunderstorm WarningMAFScurry44 min
Jun 26, 9:17 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Jun 26, 9:21 PM CDTSpecial Weather StatementMAFWinkler54 min
Jun 26, 9:27 PM CDTAreal Flood AdvisoryMAFScurry2 hr
Jun 26, 9:32 PM CDTAreal Flood AdvisoryMAFMartin3 hr
Jun 26, 10:58 PM CDTAreal Flood AdvisoryMAFDawson3 hr
Jun 26, 11:45 PM CDTAreal Flood AdvisoryMAFBorden, Dawson3 hr
Jun 27, 12:12 AM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Jun 27, 2:32 AM CDTFlash Flood WatchMAFAndrews, Borden, Brewster, Culberson, Dawson, Ector and 12 more4 days
Jun 27, 4:05 AM CDTFlash Flood WarningMAFEctor, Glasscock, Martin, Midland115 min
Jun 27, 4:19 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Martin2 hr
Jun 27, 5:24 AM CDTFlash Flood WarningMAFGlasscock, Howard111 min
Jun 27, 5:46 AM CDTSpecial Weather StatementMAFJeff Davis44 min
Jun 27, 5:56 AM CDTFlash Flood WarningMAFCrane, Ector, Glasscock, Martin, Midland, Upton3 hr
Jun 27, 6:13 AM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio2 hr
Jun 27, 6:16 AM CDTAreal Flood AdvisoryMAFHoward, Mitchell119 min
Jun 27, 7:35 AM CDTFlash Flood WarningMAFCrane, Ector, Loving, Reeves, Ward, Winkler3 hr
Jun 27, 7:44 AM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves3 hr
Jun 27, 7:49 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Reeves, Ward3 hr
Jun 27, 8:45 AM CDTFlash Flood WarningMAFCrane, Ector, Glasscock, Martin, Midland, Upton4 hr
Jun 27, 10:18 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Upton3 hr
Jun 27, 10:38 AM CDTAreal Flood AdvisoryMAFPecos, Terrell3 hr
Jun 27, 12:08 PM CDTSpecial Weather StatementMAFTerrell37 min
Jun 27, 12:44 PM CDTAreal Flood AdvisoryMAFEctor, Martin, Midland3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.